Alert archive / Minnesota / Special Weather Statements in 2025
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 9, 2025, 9:27 AM CDT for Freeborn County, Minnesota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2025, 9:27 AM CDT (14:27 UTC)
- Expired
- Aug 9, 2025, 10:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Twin Cities, MN
- Hail
- 0.50 in
- Wind
- 40
County Freeborn County, MN
The radar
The Minneapolis radar (KMPX), 120 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 2.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1995 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -3.1
The text
As transmitted.
553
WWUS83 KMPX 091427
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
927 AM CDT Sat Aug 9 2025
MNZ084-085-092-093-091500-
Steele MN-Faribault MN-Waseca MN-Freeborn MN-
927 AM CDT Sat Aug 9 2025
...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT SOUTHERN WASECA...
EASTERN FARIBAULT...FREEBORN AND SOUTHERN STEELE COUNTIES UNTIL 10
AM CDT...
At 927 AM CDT, Doppler radar was tracking an area of strong
thunderstorms extending from 5 miles east of Bricelyn to 8 miles
east of London, or extending from 18 miles west of Albert Lea to 25
miles east of Albert Lea, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Emmons, Bricelyn, Glenville, Twin Lakes, Mansfield, London, Albert
Lea, Conger, Hayward, Alden, Wells, Hollandale, Clarks Grove,
Freeborn, Hartland, Geneva, Blooming Prairie, Ellendale, New
Richland and Waldorf.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4385 9374 4397 9369 4396 9305 4350 9305
4350 9388
TIME...MOT...LOC 1426Z 213DEG 34KT 4357 9371 4360 9325 4353 9290
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
JPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 9, 6:46 AM CDT, 2 hours 41 minutes earlier. Its key messages:
- Showers and thunderstorms are ongoing this morning with additional redevelopment possible for far southern Minnesota and western Wisconsin into the evening. Heavy rain is the primary hazard.
- Seasonable temperatures and drier conditions expected through much of next week.
Area forecast discussion, Aug 9, 6:46 AM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 646 AM CDT Sat Aug 9 2025 .KEY MESSAGES... - Showers and thunderstorms are ongoing this morning with additional redevelopment possible for far southern Minnesota and western Wisconsin into the evening. Heavy rain is the primary hazard. - Seasonable temperatures and drier conditions expected through much of next week. && .DISCUSSION... Issued at 335 AM CDT Sat Aug 9 2025 It took a while to overcome strong capping and a lack of shear across central and eastern Minnesota, but storms have slowly grown in coverage and intensity and are now situated between the Twin Cities and St. Cloud from the Minnesota/Wisconsin border back to the Minnesota River. These storms are producing gusty winds and occasional severe hail, but it appears heavy rain will end up becoming the primary threat over the next couple of hours. Some impressive rainfall rates have been observed in Wright County, with KMGG picking up over an inch of rain in the 2-3am hour. Rainfall rates of 0.5-1"/hr are expected to continue with pwats nearing 2". Tds are still in the mid 70s ahead of the surface front, which lies roughly from central Stearns County through Renville County down through the Iowa border. There is no shortage of instability now that CINH is no longer an issue, but shear has been the limiting factor for much of the early morning. The LLJ is strongest over southeastern Minnesota and western Wisconsin, so as the storms slowly continue to the ENE, they will encounter an increasingly favorable environment. Heavy rain and training thunderstorms are expected to continue into the mid morning hours for eastern Minnesota and western Wisconsin. Further south towards I-90, models are continuing to highlight the development of additional heavy rain and thunderstorms later this morning. Have increased PoPs and QPF through 18z to account for this. Further west, clouds should gradually clear by late morning with the remainder of the CWA following suit by this evening. The second half of the weekend looks drier for most, with extreme southeastern Minnesota and western Wisconsin hanging on to some precip chances as the front stalls out over eastern Iowa. Temperatures for the upcoming week look seasonable for mid August in the low to mid 80s and dew points in the 60s. There doesn't appear to be much in the way of precip until late in the week as a series of shortwaves move across the Upper Midwest. && .AVIATION /12Z TAFS THROUGH 12Z SUNDAY/... Issued at 646 AM CDT Sat Aug 9 2025 TSRA continue southeast of MKT-RNH early this morning, which may persist for much of the day. Some MVFR/IFR cigs across parts of central and southern MN should impact MSP, MKT, and RNH during the next few hours before improving. RWF should clear out soon after the TAF period begins with northwest winds increasing. Patchy fog could develop tonight, but left it out for now due to some questions as to where. KMSP...A band of lower cigs to the west should pass through by mid morning, followed by improving conditions thereafter. /OUTLOOK FOR KMSP/ SUN...VFR. Wind SW 5kts. MON...VFR. Wind W 5kts. TUE...VFR. Wind SW 5-10kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...Dye AVIATION...Borghoff
Hazardous weather outlook, Aug 9, 3:45 AM CDT, 5 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 345 AM CDT Sat Aug 9 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 100845- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 345 AM CDT Sat Aug 9 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. Thunderstorms with heavy rain will continue across eastern and southern Minnesota and into western Wisconsin through this morning. A few strong storms may pose a threat for gusty winds and small hail. Areas of dense fog are possible overnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed.
In the hours before
Special weather statement, Aug 9, 4:45 AM CDT, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
445 AM CDT Sat Aug 9 2025
MNC003-053-123-091115-
Hennepin-Anoka-Ramsey-
445 AM CDT Sat Aug 9 2025
...URBAN AND SMALL STREAM FLOODING EXPECTED...
Thunderstorms with heavy rain will cause minor flooding in the
following counties...
Hennepin...Anoka...Ramsey...
* Until 615 AM CDT.
* At 444 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause urban and small stream flooding in
the area. 1 to 2 inches of rain have fallen.
* Some locations that will experience minor flooding include...
Minneapolis, St. Paul, Bloomington, Brooklyn Park, Plymouth, Maple
Grove, Coon Rapids, Eden Prairie, Blaine, Minnetonka, Edina, and
St. Louis Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 4519 9304 4493 9299 4491 9306 4492 9313
4490 9315 4482 9352 4493 9352 4497 9348
4499 9352 4517 9352 4522 9331
BorghoffLocal storm report, Aug 9, 5:10 AM CDT, 4 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
510 AM CDT Sat Aug 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 AM Hail 1 ESE Richfield 44.87N 93.26W
08/09/2025 M0.70 Inch Hennepin MN Trained Spotter
&&Local storm report, Aug 9, 9:14 AM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
914 AM CDT Sat Aug 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM Tstm Wnd Dmg Medina 45.02N 93.57W
08/09/2025 Hennepin MN Trained Spotter
DELAYED REPORT and time estimated via radar.
18 and 12 inch trees uprooted near City Hall
in Medina.
&&
PVLocal storm report, Aug 9, 9:16 AM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
916 AM CDT Sat Aug 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM Rain 1 ENE Maple Plain 45.01N 93.65W
08/09/2025 M1.50 Inch Hennepin MN Trained Spotter
Fell between 345-600am.
&&
PVLocal storm report, Aug 9, 9:22 AM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
922 AM CDT Sat Aug 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM Tstm Wnd Dmg Alden 43.67N 93.57W
08/09/2025 Freeborn MN Public
Power lines down across I90 eastbound near
Alden, MN.
&&
PVSpecial weather statement, Aug 9, 9:27 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
927 AM CDT Sat Aug 9 2025
MNZ084-085-092-093-091500-
Steele MN-Faribault MN-Waseca MN-Freeborn MN-
927 AM CDT Sat Aug 9 2025
...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT SOUTHERN WASECA...
EASTERN FARIBAULT...FREEBORN AND SOUTHERN STEELE COUNTIES UNTIL 10
AM CDT...
At 927 AM CDT, Doppler radar was tracking an area of strong
thunderstorms extending from 5 miles east of Bricelyn to 8 miles
east of London, or extending from 18 miles west of Albert Lea to 25
miles east of Albert Lea, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Emmons, Bricelyn, Glenville, Twin Lakes, Mansfield, London, Albert
Lea, Conger, Hayward, Alden, Wells, Hollandale, Clarks Grove,
Freeborn, Hartland, Geneva, Blooming Prairie, Ellendale, New
Richland and Waldorf.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4385 9374 4397 9369 4396 9305 4350 9305
4350 9388
TIME...MOT...LOC 1426Z 213DEG 34KT 4357 9371 4360 9325 4353 9290
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JPCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:16 PM CDT | Special Weather Statement | MPX | Swift | 29 min |
| Aug 8, 9:31 PM CDT | Special Weather Statement | MPX | Pope | 44 min |
| Aug 8, 10:19 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Stearns, Todd | 41 min |
| Aug 8, 10:25 PM CDT | Special Weather Statement | MPX | Kandiyohi | 35 min |
| Aug 8, 10:52 PM CDT | Severe Thunderstorm Warning | MPX | Stearns, Todd | 17 min |
| Aug 8, 11:07 PM CDT | Special Weather Statement | MPX | Kandiyohi | 38 min |
| Aug 8, 11:21 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Stearns | 39 min |
| Aug 9, 1:39 AM CDT | Severe Thunderstorm Warning | MPX | Sherburne, Wright | 38 min |
| Aug 9, 1:46 AM CDT | Severe Thunderstorm Warning | MPX | Wright | 44 min |
| Aug 9, 2:29 AM CDT | Severe Thunderstorm Warning | MPX | Wright | 27 min |
| Aug 9, 4:45 AM CDT | Special Weather Statement | MPX | Hennepin, Ramsey | 90 min |
Nearby
Special Weather Statements in Minnesota, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.